MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ TRUE SIZE; CATHETER, INTRAVASCULAR, DIAGNOSTIC

EDWARDS LIFESCIENCES PR SWAN-GANZ TRUE SIZE; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 096F6P
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional fda product codes include: dyg- catheter, flow directed.Dqe- catheter, oximeter, fiberoptic.Kra- catheter, continuous flush.The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that when testing a swan before inserting into the patient the balloon would not deflate.The doctor and rep both attached/reattached the syringe to the balloon, tried to deflate it, but it stayed inflated.There was no patient injury.
 
Additional Manufacturer Narrative
One model 096f6 catheter with a 1 ml syringe was returned for evaluation.The reported issue of balloon would not deflate was unable to be confirmed.The balloon inflated clear, concentric and remained inflated for 5 minutes without leakage.The balloon deflated within 1 second without the syringe attached.Maximum deflation time for full capacity is 4 seconds.As stated in the ifu, passively deflate the balloon by removing the syringe and opening the gate valve.All through lumens were patent without any leakage or occlusion.No visible damage was observed on the catheter.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.The issue of balloon not able to deflate was unable to be confirmed through product evaluation since the affected unit was returned for evaluation and no defect was found.Therefore, a product non-conformance or device failure could not be confirmed.A device history record review was completed and documented that the device met all specifications upon distribution.The ifu also contains the following precautions: it is recommended that the provided syringe be re-attached to the gate valve after balloon deflation to prevent inadvertent injection of liquids into the balloon lumen; if a right ventricular pressure tracing is still observed after advancing the catheter several centimeters beyond the point where the initial right ventricular pressure tracing was observed, the catheter may be looping in the right ventricle which can result in kinking or knotting of the catheter.Deflate the balloon and withdraw the catheter into the right atrium.Re-inflate the balloon and re-advance the catheter to a pulmonary artery wedge position, then deflate the balloon.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
SWAN-GANZ TRUE SIZE
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCE IRVINE
1 edwards way
irvina CA 92614
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key20291947
Report Number2015691-2024-07327
Device Sequence Number8126934
Product Code DQO
UDI-Device Identifier00690103000245
UDI-Public(01)00690103000245(17)260228(11)240229(10)65612307
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number096F6P
Device Lot Number65612307
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown